Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 206, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 25, 2012, 7:03 PM CDT for Martin County, Midland County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 25, 2012, 7:40 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 15 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2489 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
463 WUUS54 KMAF 260003 SVRMAF TXC317-329-260100- /O.NEW.KMAF.SV.W.0206.120826T0003Z-120826T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 703 PM CDT SAT AUG 25 2012 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS... MIDLAND COUNTY IN WEST TEXAS... * UNTIL 800 PM CDT * AT 658 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MIDLAND... MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... VALLEY VIEW... MIDLAND... GREENWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3217 10213 3203 10180 3175 10199 3200 10228 TIME...MOT...LOC 0002Z 210DEG 6KT 3197 10209 $$ HLUCHAN
2 follow-up statements
538
WWUS54 KMAF 260027
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
727 PM CDT SAT AUG 25 2012
TXC317-329-260100-
/O.CON.KMAF.SV.W.0206.000000T0000Z-120826T0100Z/
MARTIN TX-MIDLAND TX-
727 PM CDT SAT AUG 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES...
AT 724 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MIDLAND...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...NORTH
CENTRAL MIDLAND COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3213 10213 3201 10189 3178 10200 3200 10228
3212 10218
TIME...MOT...LOC 0024Z 220DEG 8KT 3203 10204
$$
HLUCHAN426
WWUS54 KMAF 260040
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
740 PM CDT SAT AUG 25 2012
TXC317-329-260050-
/O.CAN.KMAF.SV.W.0206.000000T0000Z-120826T0100Z/
MARTIN TX-MIDLAND TX-
740 PM CDT SAT AUG 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MIDLAND AND
SOUTHWESTERN MARTIN COUNTIES IS CANCELLED...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.
&&
LAT...LON 3213 10213 3201 10189 3178 10200 3200 10228
3212 10218
TIME...MOT...LOC 0040Z 220DEG 8KT 3206 10201
$$
HLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 6:28 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 25, 6:28 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CDT SAT AUG 25 2012 .DISCUSSION... SEE 00Z TAF DISCUSSION BELOW. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DECREASE LATER THIS EVENING ACROSS THE AREA. WINDS WILL GENERALLY REMAIN AROUND 10KTS FROM THE EAST AND SOUTHEAST THROUGH SUNDAY WITH HIGHER GUSTS NEAR STORMS. SCATTERED THUNDERSTORMS ARE AGAIN EXPECTED SUNDAY ACROSS MAINLY THE PERMIAN BASIN AND POINTS EAST. VFR CONDITIONS EXPECTED THROUGH SUNDAY EVENING WITH BRIEF MVFR CONDITIONS POSSIBLE WITHIN ANY THUNDERSTORMS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 29
Hazardous weather outlook, Aug 25, 1:16 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 116 PM CDT SAT AUG 25 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 116 PM CDT SAT AUG 25 2012 /1216 PM MDT SAT AUG 25 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO...MOSTLY FROM THE NORTHERN PERMIAN BASIN INTO SOUTHEAST NEW MEXICO AND THE MOUNTAIN AREAS. WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. STRONG GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:06 PM CDT | Flash Flood Warning | MAF | Midland | 75 min |
| Aug 26, 3:48 PM CDT | Special Weather Statement | MAF | Jeff Davis | 27 min |
| Aug 26, 4:08 PM CDT | Special Weather Statement | MAF | Borden | 37 min |
| Aug 26, 4:56 PM CDT | Special Weather Statement | MAF | Winkler | 34 min |
| Aug 26, 5:28 PM CDT | Special Weather Statement | MAF | Reeves | 32 min |
| Aug 26, 6:06 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin, Midland | 114 min |
| Aug 26, 6:15 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 60 min |
| Aug 26, 6:28 PM CDT | Special Weather Statement | MAF | Loving | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.